Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 41, NWS Northern Indiana

April 29, 2017LaPorte County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this river flood warning at Apr 29, 2017, 11:38 AM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at May 1, 2017, 7:00 AM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2017, 11:38 AM CDT (16:38 UTC)
In effect from
May 1, 2017, 7:00 AM CDT
Expired
May 2, 2017, 4:11 PM CDT
In force
33 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 9.28 ft at May 2, 2017, 12:00 PM CDT.

actionminormoderatemajor68101204/2904/3005/0105/0205/03
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

808 
WGUS43 KIWX 291638
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1238 PM EDT SAT APR 29 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Kankakee River at Davis affecting La Porte...St. Joseph and Starke 
  Counties

.Rivers will rise in response to forecast precipitation through Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-301638-
/O.NEW.KIWX.FL.W.0041.170501T1200Z-000000T0000Z/
/DAVI3.1.ER.170501T1200Z.170502T1200Z.000000T0000Z.NO/
1138 AM CDT SAT APR 29 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Kankakee River at Davis
* from Monday morning until further notice.
* At 11 AM Saturday the stage was 8.0 feet and steady.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
  crest near 11.2 feet around  7 AM Tuesday May  2.
* At 13.0 feet...Extensive agricultural flooding is in progress.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
5 follow-up statements
061 
WGUS43 KIWX 301553
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1153 AM EDT SUN APR 30 2017

...Flooding severity forecast to increase from Minor to Minor for the
following rivers in Indiana 

  Kankakee River at Davis affecting La Porte...St. Joseph and Starke 
  Counties

.Rises on area rivers occurred as a result of recent rainfall. Rises could continue with forecast rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-011553-
/O.EXT.KIWX.FL.W.0041.170502T0300Z-170504T1200Z/
/DAVI3.1.ER.170502T0300Z.170502T1200Z.170503T1200Z.NO/
1053 AM CDT SUN APR 30 2017

The Flood Warning continues for 
 The Kankakee River at Davis
* from Monday evening to Thursday morning.
* At 10 AM Sunday the stage was 8.2 feet and steady.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Monday night  and 
  crest near 10.2 feet around  7 AM Tuesday May  2 and fall below 
  flood stage around  7 AM Wednesday May  3.
* At 11.0 feet...Flooding of secondary roads near the river begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
099 
WGUS83 KIWX 010256
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1056 PM EDT SUN APR 30 2017

...The Flood Warning has been extended for the following rivers...
 
  Wabash River near Bluffton affecting Wells County 
 
...The Flood Warning continues for the following rivers... 

  Kankakee River at Davis affecting La Porte...St. Joseph and Starke
  Counties 
 
.Recent heavy rainfall has led to increases in some rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC179-020256-
/O.EXT.KIWX.FL.W.0042.000000T0000Z-170504T1800Z/
/BLFI3.1.ER.170430T1330Z.170502T1200Z.170503T1800Z.NO/
1056 PM EDT SUN APR 30 2017

 The Flood Warning has been extended for
  The Wabash River near Bluffton
* until Thursday afternoon.
* At 10 PM Sunday the stage was 10.4 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 11.7 feet around  8 
  AM Tuesday May  2 and fall below flood stage around  2 PM Wednesday
  May  3.
* At 12.0 feet...River Road and a few county roads are closed by high
  water.
* This crest compares to a previous crest of 12.0 feet which occurred 
  on Jun 15 2015.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511                       

$$

INC091-141-149-020256-
/O.CON.KIWX.FL.W.0041.000000T0000Z-170504T1200Z/
/DAVI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 PM CDT SUN APR 30 2017

The Flood Warning continues for
  The Kankakee River at Davis
* until Thursday morning.
* At 9 PM Sunday the stage was 8.6 feet and rising.
* Nonflood flooding is forecast.
* Flood stage is 10.0 feet.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.1 feet which occurred 
  on Jun 30 2013.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
940 
WGUS83 KIWX 011532
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1132 AM EDT MON MAY 1 2017

...The Flood Warning has been extended for the following rivers...
 
  Kankakee River at Davis affecting La Porte...St. Joseph and Starke 
  Counties 
 
.Rises on area rivers occurred as a result of recent rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-021532-
/O.EXT.KIWX.FL.W.0041.000000T0000Z-170504T0600Z/
/DAVI3.1.ER.170502T1200Z.170502T1200Z.170503T0600Z.NO/
1032 AM CDT MON MAY 1 2017

 The Flood Warning has been extended for
  The Kankakee River at Davis
* until late Wednesday night.
* At 10 AM Monday the stage was 9.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near flood stage around  7 AM 
  Tuesday May  2.
* At 10.0 feet...Flooding of low lying agricultural areas begins.


&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
349 
WGUS83 KIWX 020215
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1015 PM EDT MON MAY 1 2017

...The Flood Warning is cancelled for the following rivers...
 
  Salamonie River below Warren affecting Blackford...Huntington...
  Jay...Wabash and Wells Counties
  Wabash River near Bluffton affecting Wells County
 
...The Flood Warning continues for the following rivers... 

  Kankakee River at Davis affecting La Porte...St. Joseph and Starke
  Counties 
 
.Heavy rainfall earlier this week has led to rises along rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-030215-
/O.CON.KIWX.FL.W.0041.000000T0000Z-170504T0600Z/
/DAVI3.1.ER.170502T1200Z.170502T1200Z.170503T0600Z.NO/
915 PM CDT MON MAY 1 2017

The Flood Warning continues for
  The Kankakee River at Davis
* until late Wednesday night.
* At 9 PM Monday the stage was 9.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near flood stage around  7 AM 
  Tuesday May  2.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.4 feet which occurred 
  on Nov 4 2016.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

INC009-069-075-169-179-020245-
/O.CAN.KIWX.FL.W.0043.000000T0000Z-170503T1030Z/
/WRNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 PM EDT MON MAY 1 2017

The Flood Warning is cancelled for
  The Salamonie River below Warren
* At 10 PM Monday the stage was 11.4 feet
* Flood stage is 12.0 feet.
* At 12.0 feet...The river reaches flood stage with minor flooding of
  low agricultural land and roads nearest the river. 
* This crest compares to a previous crest of 11.8 feet which occurred 
  on May 9 2003.

&&

LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
      4075 8565                       

$$

INC179-020245-
/O.CAN.KIWX.FL.W.0042.000000T0000Z-170504T0224Z/
/BLFI3.1.ER.170430T1330Z.170501T0515Z.170501T2030Z.NO/
1015 PM EDT MON MAY 1 2017

The Flood Warning is cancelled for
  The Wabash River near Bluffton
* At 10 PM Monday the stage was 9.5 feet
* Flood stage is 10.0 feet.
* The river fell below flood stage Monday afternoon.
* Forecast...The river will fall to near 9.5 feet around  2 AM 
  Tuesday May  2.
* At 10.0 feet...The river is at flood stage. Flooding of 
  agricultural land begins.
* This crest compares to a previous crest of 9.5 feet which occurred 
  on Mar 14 1997.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511                       

$$
925 
WGUS83 KIWX 022111
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
511 PM EDT Tue May 2 2017

...The Flood Warning is cancelled for the following rivers...
 
  Kankakee River at Davis affecting La Porte...St. Joseph and Starke 
  Counties
 
This will be the last statement for this high water event. Additional heavy
rain is forecasted this week that will lead to river rise later this week 
and push river levels back into minor flood stage by May 5.

INC091-141-149-022141-
/O.CAN.KIWX.FL.W.0041.000000T0000Z-000000T0000Z/
/DAVI3.1.ER.170505T0600Z.170506T0600Z.000000T0000Z.NO/
411 PM CDT Tue May 2 2017

The Flood Warning is cancelled for
  The Kankakee River at Davis
* At 4 PM Tuesday the stage was 9.9 feet
* Flood stage is 10.0 feet.
* Forecast...Additional heavy rain later this week will lead to a rise above 
flood stage very early Friday morning. Additional rises are possible thereafter.


&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 29, 5:27 AM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Apr 29, 5:27 AM CDT, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
627 AM EDT Sat Apr 29 2017

.SYNOPSIS...
Issued at 401 AM EDT Sat Apr 29 2017

A warm front will move slowly north from the Ohio River this
morning to southern Michigan Sunday causing showers and scattered
thunderstorms in our area. Heavy rainfall is possible, especially
over northwest Indiana and southwest Michigan tonight through
Sunday night. Cool temperatures tonight will warm considerably
Sunday behind the warm front. A cold front will sweep across the
area Sunday night causing showers and possibly thunderstorms.
Windy and cooler conditions with a chance of showers will follow
the front Monday and Tuesday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 401 AM EDT Sat Apr 29 2017

Warm front extending ne from low over TX into to the OH River this
morning with widespread tstm activity in vcnty of this boundary.
This front is expected to lift slowly north across srn IN today
resulting in an increase in shower coverage from south to north
across our cwa. Elevated instability will also be overspreading
the area providing chance of tstms to reach as far north as the
Toll Road. With the front remaining to our south today temps will
not rise much with highs fcst to range from the m50s north to the
m60s south. As the srn plains low lifts ne, warm front expected to
lift north into central IN tonight. Heaviest rainfall expected to
be across our nw closer to nose of LLJ ahead of the ejecting low.
Given very moist airmass over-running the front and deep warm
cloud layer, locally heavy rainfall psbl across the rest of the
area, but stronger forcing across the nw supports not expanding
the FFA in place for that area attm. With warm front apchg,
little diurnal temp drop expected tonight with lows ranging from
the m40s north to the m50s south.

&&

.LONG TERM...(Sunday through Friday)
Issued at 401 AM EDT Sat Apr 29 2017

Warm front expected to lift into srn MI Sunday, followed by a
strong occluding cdfnt sweeping from sw to ne across the cwa
Sunday night. Main focus for widespread and potentially heavy
rainfall remains across the nw portion of the cwa closer to the
slow moving warm frontal boundary, while se should get more
solidly into the warm sector Sunday. Moderate instability should
develop in this warm sector Sunday aftn, but wk capping and lack
of forcing in this area supports just chc tstm pops. Temps should
warm into the 70s over most of the cwa Sunday and in the l-m80s
far se.

Strong occluding cold front will sweep from sw to ne across the
cwa Sunday night. Diurnal instability will be waning as front
moves through but given very strong wind fields there could be
some pockets of damaging wind gusts with stronger convective
elements along the front. Strong CAA Monday will result in steady
or slowly falling temps, mainly in the 50s west and lower 60s
east. Cyclonic flow associated with slowly departing deep low
across the upr grtlks/se Canada may keep some showers in the area
into Tue.

Medium range models have trended farther nw with track of another
deep low expected middle-late next week. This necessitated
bumping up pops a bit mainly for sern portion of the cwa, though
just to chc as still questionable if this system will track far
enough to the nw to impact our area. Temps should remain blo
normal through the week as upr troffing becomes established over
the ern U.S..

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 622 AM EDT Sat Apr 29 2017

LIFR conditions have settled into KFWA as large area of rain and
embedded storms continues to work slowly north towards the site.
Thunder thus far has remained just south of the site and current
trends would suggest this may continue. However, will err on side
of caution and have a few hours of VCTS. Rain will either shift
north or more likely dissipate this morning, possibly not reaching
KSBN. Optimistic at least slight improvement to low end MFR/IFR
conditions at KFWA as drier air works in briefly.

Rain chances persist through the remainder of the period with
little overall change to past TAFs. Have kept vcts for a period at
both sites when instability appears best.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch from this evening through Monday morning for
     INZ003-004-012.

MI...Flash Flood Watch from this evening through Monday morning for
     MIZ077-078.

OH...NONE.
LM...Small Craft Advisory until 4 PM EDT Sunday for LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 29, 3:52 AM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
452 AM EDT Sat Apr 29 2017

INZ005>009-013>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-300900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Pulaski-Marshall-Fulton IN-
Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-St. Joseph MI-Branch-Hillsdale-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
452 AM EDT Sat Apr 29 2017 /352 AM CDT Sat Apr 29 2017/

This hazardous weather outlook is for portions of northern Indiana...
southwest Michigan and northwest Ohio.

.DAY ONE...Today and Tonight

Locally heavy rainfall is possible. There is a chance of
thunderstorms over northern Indiana and northwest Ohio today and
across the entire area tonight. Isolated severe storms are possible
south of a Monticello to Lima line.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Locally heavy rainfall is possible Sunday and Sunday night which may
lead to river flooding into early next week.

There is a chance of thunderstorms Sunday and Sunday night. Isolated
severe storms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-300900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
452 AM EDT Sat Apr 29 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

A small craft advisory is in effect this afternoon and tonight. There
is a slight chance of thunderstorms late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hazardous conditions for small craft are possible Sunday, and again
Monday through Tuesday.

There is a chance of thunderstorms Sunday and Sunday night. Isolated
severe storms are possible.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-004-012-MIZ077-078-300900-
La Porte-St. Joseph IN-Starke-Berrien-Cass MI-
452 AM EDT Sat Apr 29 2017 /352 AM CDT Sat Apr 29 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect for this afternoon.

There is a slight chance of thunderstorms this afternoon and tonight.
Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Flash Flood Watch is in effect for Sunday and Sunday night. Significant
river flooding is possible into early next week. There is a chance
of thunderstorms Sunday and Sunday night. Isolated severe storms are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:36 AM CDTSpecial Weather StatementIWXJay24 min

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.